Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

June 22, 2021Orange County, Texas

NWS Lake Charles, LA issued this special weather statement at Jun 22, 2021, 6:13 AM CDT for Orange County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2021, 6:13 AM CDT (11:13 UTC)
Expired
Jun 22, 2021, 7:00 AM CDT
In force
47 min
Issued by
NWS Lake Charles, LA

County Orange County, TX

The radar

The Lake Charles radar (KLCH), 46 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1777 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1777 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

986 
WWUS84 KLCH 221113
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
613 AM CDT Tue Jun 22 2021
 
LAZ030-041-073-TXZ216-261-262-221200-
Calcasieu LA-West Cameron LA-Beauregard LA-Orange TX-
Southern Newton TX-Southern Jasper TX-
613 AM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON...
SOUTHWESTERN BEAUREGARD AND WESTERN CALCASIEU PARISHES...SOUTHWESTERN
NEWTON...ORANGE AND SOUTHEASTERN JASPER COUNTIES UNTIL 700 AM CDT...

At 613 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lunita, or near Starks, moving south at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orange, Vidor, Bridge City, West Orange, Vinton, Deweyville, Johnsons
Bayou, De Quincy, Starks, Sabine National Wildlife, Fields,
Mauriceville, Buna, Gist, Lunita, Hartburg, Toomey, Edgerly, Wrights
Settlement and Devils Pocket.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2982 9384 2985 9379 2997 9376 3000 9379
      2998 9383 2999 9386 2997 9385 3000 9392
      3043 9410 3052 9372 3053 9373 3061 9345
      2985 9335 2988 9339 2986 9344 2982 9339
      2982 9335 2978 9335 2972 9380
TIME...MOT...LOC 1113Z 349DEG 15KT 3034 9361 

$$

K. Kuyper

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 22, 4:45 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 22, 4:45 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
445 AM CDT Tue Jun 22 2021

.DISCUSSION...

SHORT TERM (Tuesday and Wednesday)...
Scattered to numerous showers and thunderstorms ongoing this
early morning in response to a frontal boundary sagging south into
the northern tier of the CWA. This activity will continue and
become less widespread going into tonight. Afternoon max
temperatures will only be slightly cooler, hence my refusal to
outright call this a cold front. MaxT's this afternoon will range
from the mid to upper 80s while overnight lows will see little to
no cooling. The frontal boundary will usher in drier air from the
north, however northerly winds are not expected to persist beyond
tonight. Forecast PWATs will drop off into the 1.6 to 1.9 range
instead of the 2+ range where they have hovered for the last few
days. Tomorrow (Wednesday), the frontal boundary will retrograde
back into the area as a warm front. Wednesday will be slightly
more pleasant with less rain chances but a few degrees warmer.
Activity will be limited until the afternoon, with diurnally
driven popup showers expected.
Stigger/87

LONG TERM (Thursday through Wednesday)...
Weak ridging aloft will extend from Baja California acrs into
Texas... Louisiana and Mississippi Thursday into Saturday before
breaking down. The weak ridging will be enough though to bring to a
halt to convection that will develop each day drg the late
mrng/early aftn hrs and cont thru sunset before falling apart. Over
the weekend the Bermuda high will ridge in acrs Fl and into Texas.
Surges of gulf moisture will be driven into Texas and Louisiana and
with the typical diurnal heating will produce just storms in the
region.

Monday an upper lvl trof will drive will slide into the central US
pushing another front down from the northwest and this will collide
with gulf moisture getting push in on the backside of the surface
ridge... the result pop numbers are expected to climb Monday into
Tuesday. Otherwise... persistence is the rule thru this forecast
cycle.
K. Kuyper/17

&&

.MARINE...
Onshore flow to become light and variable as a weak frontal
boundary makes its way south into the area today. Shortly after,
onshore flow will resume and remain dominant for the duration of
the forecast period. Seas will remain in the 2-5 foot range for
the next few hours before they start to come down later today.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  85  69  91  75 /  30   0  30   0
LCH  88  74  91  77 /  70  20  50  10
LFT  86  73  90  75 /  90  20  60  10
BPT  88  74  91  77 /  60  40  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jun 22, 4:09 AM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
409 AM CDT Tue Jun 22 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-230915-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
409 AM CDT Tue Jun 22 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms will be expected to persist over
the area this morning and thru the rest of the day. An arriving
front from the north will lead to high chances for thunderstorms in
the early morning on Tuesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered to widespread showers and thunderstorms will develop along
a decaying frontal boundary Tuesday and Wednesday. Additional rounds
of scattered showers and thunderstorms will develop each afternoon
Thursday through Saturday with the highest probabilities across
southwest and south central Louisiana. While widespread severe
weather is not expected, some of these storms will have the
potential
to produce gusty winds, torrential rain and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-230915-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
409 AM CDT Tue Jun 22 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms will be expected to persist over
the area into the night. An arriving front from the north will lead
to high chances for thunderstorms in the early morning on Tuesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered to numerous showers and thunderstorms are anticipated
through Wednesday, with activity becoming more widely scattered
through the end of the week. Stronger storms will be capable of
producing locally higher winds and seas, torrential rain and
frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 22, 4:27 AM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
427 AM CDT Tue Jun 22 2021

TXZ201-215-221015-
Jefferson TX-Hardin TX-
427 AM CDT Tue Jun 22 2021

...SPECIAL WEATHER STATEMENT...

At 426 AM CDT, Doppler radar was tracking a strong thunderstorm over
Thicket in Hardin county in southeast Texas, moving south at 10 mph.

Pea size hail will be possible with this storm.

Locations impacted include...
Kountze, Sour Lake, Nome, Saratoga, Thicket, Wildwood, China, Batson,
Votaw, Honey Island and Village Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3049 9454 3053 9454 3053 9430 3005 9428
      3003 9444 3011 9445 3011 9460 3049 9473
TIME...MOT...LOC 0926Z 000DEG 9KT 3038 9460

K. Kuyper
Special weather statement, Jun 22, 5:30 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
530 AM CDT Tue Jun 22 2021

LAZ030-041-073-TXZ180-216-259>262-221100-
Calcasieu LA-West Cameron LA-Beauregard LA-Orange TX-
Southern Newton TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-Tyler TX-
530 AM CDT Tue Jun 22 2021

...SPECIAL WEATHER STATEMENT...

At 529 AM CDT, Doppler radar was tracking a strong thunderstorm near
Devils Pocket, or 11 miles north of Deweyville, moving south at 20
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Orange, Vidor, Bridge City, West Orange, Vinton, Kirbyville,
Merryville, Deweyville, Johnsons Bayou, De Quincy, Call, Starks,
Sabine National Wildlife, Fields, Bon Weir, Mauriceville, Buna, Gist,
Trout Creek and Lunita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2981 9386 2985 9379 2997 9376 2999 9380
      3000 9379 2998 9383 2999 9386 2997 9385
      2999 9391 3072 9414 3075 9346 2988 9337
      2988 9341 2986 9344 2982 9337 2976 9336
      2977 9348 2974 9375 2970 9382
TIME...MOT...LOC 1029Z 344DEG 17KT 3047 9376

K. Kuyper
Special weather statement, Jun 22, 6:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
613 AM CDT Tue Jun 22 2021

LAZ030-041-073-TXZ216-261-262-221200-
Calcasieu LA-West Cameron LA-Beauregard LA-Orange TX-
Southern Newton TX-Southern Jasper TX-
613 AM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON...
SOUTHWESTERN BEAUREGARD AND WESTERN CALCASIEU PARISHES...SOUTHWESTERN
NEWTON...ORANGE AND SOUTHEASTERN JASPER COUNTIES UNTIL 700 AM CDT...

At 613 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lunita, or near Starks, moving south at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orange, Vidor, Bridge City, West Orange, Vinton, Deweyville, Johnsons
Bayou, De Quincy, Starks, Sabine National Wildlife, Fields,
Mauriceville, Buna, Gist, Lunita, Hartburg, Toomey, Edgerly, Wrights
Settlement and Devils Pocket.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2982 9384 2985 9379 2997 9376 3000 9379
      2998 9383 2999 9386 2997 9385 3000 9392
      3043 9410 3052 9372 3053 9373 3061 9345
      2985 9335 2988 9339 2986 9344 2982 9339
      2982 9335 2978 9335 2972 9380
TIME...MOT...LOC 1113Z 349DEG 15KT 3034 9361

K. Kuyper

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:14 PM CDTSpecial Weather StatementLCHEvangeline31 min
Jun 21, 7:17 PM CDTFlash Flood WarningLCHAllen, Evangeline3 hr
Jun 21, 7:59 PM CDTSpecial Weather StatementLCHAvoyelles46 min
Jun 22, 6:57 AM CDTSpecial Weather StatementLCHAllen, Jefferson Davis33 min
Jun 22, 7:39 AM CDTFlash Flood WarningLCHAcadia, Allen, Beauregard, Evangeline, Jefferson Davis, Saint Landry2 hr
Jun 22, 10:34 AM CDTSpecial Weather StatementLCHVermilion41 min
Jun 22, 12:28 PM CDTSpecial Weather StatementLCHSt. Mary47 min
Jun 22, 3:15 PM CDTFlash Flood WarningLCHCalcasieu3 hr
Jun 22, 4:27 AM CDTSpecial Weather StatementLCHHardin48 min
Jun 22, 5:30 AM CDTSpecial Weather StatementLCHOrange30 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.